So, I have extreme insomnia due to several health problems and medications. I used to take Ambien but found the "doing stuff while you're asleep" side effects to be unsettling. The doctors moved me up to Ambien CR which gave me extreme chest pain, numb extremities, and a swollen tongue. After being off of sleeping meds for about 2-3 years now I recently started taking OTC Unisom. It really helps but after taking it a couple times I've been getting tingly hands and heart palpitations. I know this means I should probably stop taking it but I need to know: is this normal? If not what do I do? And what is a good switch, i.e. lower dose tablets or different brand? Thanks.
The only guess I have is based on the principle "less is better" when it comes to meds.. i.e., split a pill or something and see if that improves.
It may be best to check with your doctor.
I can say that on rare occasions I take a generic Ambien and don't think I have any palps (beyond what is normal for me) but my wife says I sometimes kick when asleep and I think I may dream more...dreaming is anther problem I have, I call them "trouble mares"..
OTC sleep aids have never done much of anything for me, good or bad. I used to do some long distance over-night flying USA to Europe and tried OTC stuff there, I didn't get much help and I was trying to sleep after a long day and flying during my normal sleep period - albeit, finding the clock change of 6 hours was also a bit of an upset.. but that's another subject.
Look up good sleeping habits and try to follow them, that may be your best path forward.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.